MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-23A
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Fatigue (1849); Heart Failure/Congestive Heart Failure (4446)
Date of Event 02/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
User facility medwatch report mw5156222 received that states "on (b)(6) 2023 saw cardiologist for recent hospitalization and finding of abnormal bioprosthetic valve.Status post 23 mm triecta bioprosthetic valve placed on (b)(6) 2018 at (b)(6) by (b)(6).Received notification letter july 2023 about trifecta valve being called off the market.Had an echo (b)(6) 2023 and cardiology visit on (b)(6) 2023.Readings from echo showed from (b)(6)/2023 bioprosthetic valve gradient has increased from baseline.The valve leaflets are abnormally thickened.The gradient has increased to 37 mmhg with a peak velocity of 3.7 m/s.Symptoms documented progressive exertional dyspnea and fatigue.Nyla class ii and worsening.New diagnoses of bioprosthetic structural valve degeneration.Valve appears abnormal, gradients are significantly elevated.I was referred back to (b)(6) for redo surgical consult.On (b)(6) 2024 i had an echo transthoracic impressions aortic valve prostheses systolic mean doppler gradient 43mmhg, effective orifice area 0.94cm.Comprehensive office visit with (b)(6) on (b)(6) 2024 where redo aortic valve replacement was agreed upon.Surgery occurred on (b)(6) 2024 with a dual pace pacemaker placed on (b)(6) 2024.Hospital stay was 7 days in the surgical icu then transferred to step down after pacemaker placed on (b)(6) 2024.Discharge (b)(6) 2024.These surgeries occurred at (b)(6)." it was reported that in 2018, a 23mm trifecta valve was implanted during an aortic valve replacement.In 2023, the patient was seen by a cardiologist for recent hospitalization and abnormal finding on valve.The patient had an echocardiogram in 2023 which showed that the valve gradient had increased from baseline and that the valve leaflets were abnormally thickened.The gradient had increased to 37mmhg with a peak velocity of 2.7m/s.Patient had symptoms of progressive exertional dyspnea, fatigue, and heart failure.There was structural valve degeneration present.In 2024, the patient had a transthoracic echocardiogram (tte) which showed a mean doppler gradient of 43mmhg, effective orifice area of 0.94cm^2.In 2024, the valve was explanted and replaced, and a pacemaker was also implanted.The patient remained in the surgical intensive care unit (icu) in the hospital for 7 days, and then was transferred after the pacemaker was placed.The patient was then discharged.
 
Event or Problem Description
User facility medwatch report mw5156222 received that states "on (b)(6) 2023 saw cardiologist for recent hospitalization and finding of abnormal bioprosthetic valve.Status post 23 mm triecta bioprosthetic valve placed on (b)(6) 2018 at (b)(6) by (b)(6).Received notification letter july 2023 about trifecta valve being called off the market.Had an echo (b)(6) 2023 and cardiology visit on (b)(6) 2023.Readings from echo showed from (b)(6) 2023 bioprosthetic valve gradient has increased from baseline.The valve leaflets are abnormally thickened.The gradient has increased to 37 mmhg with a peak velocity of 3.7 m/s.Symptoms documented progressive exertional dyspnea and fatigue.Nyla class ii and worsening.New diagnoses of bioprosthetic structural valve degeneration.Valve appears abnormal, gradients are significantly elevated.I was referred back to (b)(6) for redo surgical consult.On (b)(6) 2024 i had an echo transthoracic impressions aortic valve prostheses systolic mean doppler gradient 43mmhg, effective orifice area 0.94cm.Comprehensive office visit with (b)(6) on (b)(6) 2024 where redo aortic valve replacement was agreed upon.Surgery occurred on (b)(6) 2024 with a dual pace pacemaker placed on (b)(6) 2024.Hospital stay was 7 days in the surgical icu then transferred to step down after pacemaker placed on (b)(6) 2024.Discharge (b)(6) 2024.These surgeries occurred at (b)(6)." it was reported that on (b)(6) 2018, a 23mm trifecta valve was implanted during an aortic valve replacement.In 2023, the patient was seen by a cardiologist for recent hospitalization and abnormal finding on valve.The patient had an echocardiogram in 2023 which showed that the valve gradient had increased from baseline and that the valve leaflets were abnormally thickened.The gradient had increased to 37mmhg with a peak velocity of 2.7m/s.Patient had symptoms of progressive exertional dyspnea, fatigue, and heart failure.There was structural valve degeneration present.In 2024, the patient had a transthoracic echocardiogram (tte) which showed a mean doppler gradient of 43mmhg, effective orifice area of 0.94cm^2.In 2024, the valve was explanted and replaced, and a pacemaker was also implanted.The patient remained in the surgical intensive care unit (icu) in the hospital for 7 days, and then was transferred after the pacemaker was placed.The patient was then discharged.
 
Additional Manufacturer Narrative
An event of recent hospitalization and abnormal finding on a valve was reported.Information from the field indicated that the valve gradient had increased from baseline and that the valve leaflets were abnormally thickened.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.However, based on the information received, the reported stenosis is consistent with structural valve deterioration (svd), specifically fibro-calcific svd (fcsvd), which is a well-known complication of tissue heart valve replacement surgery.A variety of factors may contribute to svd, including patient, biological, and implant related factors.No implant related factors could be confirmed from the information received from the field as information related to implant procedure was not provided.Biological factors which can result in tissue degeneration such as calcification (from patient conditions predisposing to elevated calcium like renal disease etc.) or thinning of the prosthetic leaflet tissue (predisposing to leaflet tears) also could not be confirmed as the valve was not returned for histopathological examination.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19883021
Report Number2135147-2024-03708
Device Sequence Number14502615
Product Code LWR
UDI-Device Identifier05415067018229
UDI-Public(01)05415067018229(17)220513(10)6479927
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2022
Device Catalogue NumberTFGT-23A
Device Lot Number6479927
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexFemale
Patient Weight87 KG
Patient RaceWhite